Change search
ReferencesLink to record
Permanent link

Direct link
Dealing with explicit preferences and uncertainty in answer set programming
Umeå University, Faculty of Science and Technology, Department of Computing Science.
2012 (English)In: Annals of Mathematics and Artificial Intelligence, ISSN 1012-2443, E-ISSN 1573-7470, Vol. 65, no 2-3, 159-198 p.Article in journal (Refereed) Published
Abstract [en]

In this paper, we show how the formalism of Logic Programs with Ordered Disjunction (LPODs) and Possibilistic Answer Set Programming (PASP) can be merged into the single framework of Logic Programs with Possibilistic Ordered Disjunction (LPPODs). The LPPODs framework embeds in a unified way several aspects of common-sense reasoning, nonmonotonocity, preferences, and uncertainty, where each part is underpinned by a well established formalism. On one hand, from LPODs it inherits the distinctive feature of expressing context-dependent qualitative preferences among different alternatives (modeled as the atoms of a logic program). On the other hand, PASP allows for qualitative certainty statements about the rules themselves (modeled as necessity values according to possibilistic logic) to be captured. In this way, the LPPODs framework supports a reasoning which is nonmonotonic, preference- and uncertainty-aware. The LPPODs syntax allows for the specification of (1) preferences among the exceptions to default rules, and (2) necessity values about the certainty of program rules. As a result, preferences and uncertainty can be used to select the preferred uncertain default rules of an LPPOD and, consequently, to order its possibilistic answer sets. Furthermore, we describe the implementation of an ASP-based solver able to compute the LPPODs semantics.

Place, publisher, year, edition, pages
Dordrecht, 2012. Vol. 65, no 2-3, 159-198 p.
Keyword [en]
Possibilistic answer set programming, Uncertain nonmonotonic reasoning, Explicit preferences
National Category
Computer Science Mathematics
URN: urn:nbn:se:umu:diva-61576DOI: 10.1007/s10472-012-9311-0ISI: 000309867200004OAI: diva2:572347
Available from: 2012-11-27 Created: 2012-11-20 Last updated: 2012-11-27Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Nieves, Juan Carlos
By organisation
Department of Computing Science
In the same journal
Annals of Mathematics and Artificial Intelligence
Computer ScienceMathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 84 hits
ReferencesLink to record
Permanent link

Direct link